Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Sugar increased with medication for fever, stomach wound, took insulin shot. Insulin dependent for life?

my mother is a type 2 diabates patient.last month she fell ill with fever so she had to take medicines and change the food habits.but tablets she took for fever caused wounds in her she again took injection and tablets for the same.this time too much injection on the same skin area caused some infection on the she has been taking tablets for the last one month to cure the infection,In the meantime her sugar level raised to doctor advised for insulin shots twice daily..but even then its still on the higher side...Now the doctor says she has become type 1 diabetes .so she has to take insulin for lifetime...but blood sugar level showed normal when we went for treatment for fever for the first time...Has she become insulin dependent for life time?
Asked On : Sun, 20 Jan 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Although stress and infections result in disturbance in control of blood sugar level,but in your mother's case,it looks to be due to secondary beta cell failure of pancreas.
In long standing diabetes,the mass of functionally active beta cells in pancreas gets reduced gradually and a stage comes when no insulin is made and released by pancreas even after giving higher doses of oral anti diabetic drugs.Your mother seems to have reached that stage.
She is a type 2 diabetic but insulin dependent.She won't be called as type 1 diabetic patient.
Most likely,She would have to take injection insulin for rest of her life.
There is nothing wrong or bad in this.Rather blood sugar levels would be controlled much better with injection insulin.
Answered: Mon, 21 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor